Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 31, NWS Tulsa, OK

March 9, 2006Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 9, 2006, 4:56 AM CST for Franklin County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 9, 2006, 4:56 AM CST (10:56 UTC)
Expired
Mar 9, 2006, 5:27 AM CST
In force
31 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 52 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 1:14 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
230 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 091056
SVRTSA
ARC047-091145-
/O.NEW.KTSA.SV.W.0031.060309T1056Z-060309T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
456 AM CST THU MAR 9 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 545 AM CST

* AT 452 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES NORTHWEST OF FERN TO 18 MILES WEST OF
  OZARK...MOVING EAST AT 60 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FERN...
  OZARK...CASS...ALTUS...DENNING AND WIEDERKEHR VILLAGE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3572 9405 3538 9407 3538 9372 3576 9370

$$
1 follow-up statement
000 
WWUS54 KTSA 091127
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
526 AM CST THU MAR 9 2006

ARC047-091136-
/O.CAN.KTSA.SV.W.0031.000000T0000Z-060309T1145Z/
FRANKLIN AR-
526 AM CST THU MAR 9 2006

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM.

LAT...LON 3572 9405 3538 9407 3538 9372 3576 9370

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 4:34 AM CST, 22 minutes earlier.

Area forecast discussion, Mar 9, 4:34 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
434 AM CST THU MAR 9 2006

.MESOSCALE UPDATE...
A SURFACE BOUNDARY REMAINS STALLED FROM NORTHEAST TEXAS INTO EXTREME
SOUTHEAST OKLAHOMA.  SMALL CONVECTIVE CELLS HAVE INCREASED SLOWLY
OVER NORTH-CENTRAL TEXAS AHEAD OF THE MAIN UPPER TROUGH WHICH IS
SWINGING ACROSS THE SOUTHERN PLAINS.  OVER THE LAST SEVERAL HOURS
THE ATMOSPHERE NEAR AND JUST SOUTH OF THE BOUNDARY HAS STABLIZED
SOME AS SURFACE DEW POINTS HAVE FALLEN SEVERAL DEGREES.  THIS
OFFSETS THE VERY FAVORABLE WIND FIELDS IN PLACE AHEAD OF THE
CONVECTIVE CELLS AND ULTIMATELY PLACES DOUBT ABOUT HOW STRONG
THESE STORMS CAN BECOME.  GIVEN THE SLOW INCREASE IN ACTIVITY
AND STRONG WIND FIELDS AS NOTED BY THE 500 TO 700 M2/S2 OF HELCITY
THE EVOLUTION OF THE SITUATION WILL HAVE TO BE MONITORED CLOSELY.

FURTHER NORTH THE LATEST IN LINE SEGMENTS TO MOVE TOWARD FORT SMITH
APPEARS TO BE NEAR SEVERE LEVELS.  WE HAVE JUST RECEIVED A REPORT OF
HAIL FROM ROLAND OK AND A SEVERE THUNDERSTORM WARNING IS BEING ISSUED
ON THE CELL FOR THE FORT SMITH AND VAN BUREN AREAS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Mar 9, 4:55 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 AM CST THU MAR 9 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 AM CST THU MAR 9 2006

...A FEW SEVERE THUNDERSTORMS POSSIBLE THROUGH THE AFTERNOON...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING...WITH ADDITIONAL THUNDERSTORMS POSSIBLE BY LATE
        MORNING INTO THE EARLY AFTERNOON.

	AREA AT GREATEST RISK...WESTERN ARKANSAS THIS MORNING...NORTHEAST
        OKLAHOMA AND NORTHWEST ARKANSAS LATE MORNING AND EARLY
        AFTERNOON.

DISCUSSION...
EARLY THIS MORNING...A COLD FRONT STRETCHED FROM SOUTHWEST MISSOURI
TO NEAR TULSA AND INTO SOUTHWESTERN OKLAHOMA. SEVERAL SHORT LINES OF
STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS CONTINUE AHEAD OF THE
FRONT FROM SOUTHEAST OKLAHOMA INTO FAR WESTERN OKLAHOMA. THIS
ACTIVITY WILL CONTINUE TO PUSH QUICKLY NORTHEAST THIS MORNING...WITH
THE POTENTIAL FOR LOCALLY DAMAGING WINDS AND LARGE HAIL THROUGH 8 AM.

THE MID-LEVEL TROUGH AND ASSOCIATED COLD POOL OF TEMPERATURES ALOFT
IS FORECAST TO SWING ACROSS NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS BY LATE MORNING OR EARLY AFTERNOON. WITH THE STEEPENING
LAPSE RATES...SCATTERED CONVECTION SHOULD DEVELOP WITH A FEW SEVERE
HAIL PRODUCING STORMS POSSIBLE. THIS ACTIVITY IS EXPECTED TO DIMINISH
BY MID TO LATE AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AGAIN BY LATE MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.

EXTENDED DISCUSSION...
FIRE WEATHER CONCERNS RETURN BY FRIDAY AS TEMPERATURES ARE EXPECTED
TO WARM BACK INTO THE 70S WHILE SOUTH TO SOUTHEASTERLY WINDS
INCREASE.

THUNDERSTORM CHANCES RETURN BY THIS WEEKEND AS A SURFACE BOUNDARY
REMAINS NEAR THE REGION AND AN UPPER LEVEL SYSTEM APPROACHES FROM
THE WEST. THE BEST CHANCES OF THUNDER APPEAR TO BE OVER FAR EASTERN
OKLAHOMA AND WESTERN ARKANSAS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD STAY TUNED TO THE LATEST FORECASTS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Mar 9, 3:25 AM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
325 AM CST THU MAR 9 2006

OKZ068-070>075-091000-
CHEROKEE OK-HASKELL OK-LATIMER OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG
OK-SEQUOYAH OK-
325 AM CST THU MAR 9 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 AM CST
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE...MUSKOGEE AND SEQUOYAH

IN SOUTHEAST OKLAHOMA
     MCINTOSH...HASKELL...PITTSBURG AND LATIMER

AT 325 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM FORT GIBSON TO 13 MILES SOUTH OF PITTSBURG...
MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...PUMPKIN CENTER...STIGLER...LEQUIRE...
LEWISVILLE...KINTA...ENTERPRISE...WHITEFIELD...KANIMA...TAMAHA...
VIAN...GORE...BOX...WILBURTON...YANUSH...HIGGINS...DAMON...GOWEN...
PANOLA...RED OAK...EUFAULA...PITTSBURG...BLANCO...HARTSHORNE...
HAILEYVILLE...DOW...BACHE...ALDERSON...KREBS...BLOCKER...
FEATHERSTON...CROWDER...QUINTON...BRIARTOWN...PORUM...WARNER...
KEEFETON...BRAGGS...FORT GIBSON AND WEBBERS FALLS.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Mar 9, 4:24 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
424 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND DMG     RED OAK                 34.95N 95.08W
03/09/2006                   LATIMER            OK   EMERGENCY MNGR

            MANY TREES DOWN...ROOFS OFF OF BUILDINGS...POWER LINES
            DOWN

&&

MAT
Special weather statement, Mar 9, 4:24 AM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
424 AM CST THU MAR 9 2006

ARZ010-019-020-029-091115-
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-WASHINGTON AR-
424 AM CST THU MAR 9 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 AM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     WASHINGTON AND CRAWFORD

IN WEST CENTRAL ARKANSAS
     FRANKLIN AND SEBASTIAN

AT 424 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 14 MILES WEST OF ODELL TO 18 MILES SOUTHWEST OF
JENSON...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PLEASANT HILL...MILL CREEK...
PINEY...UNIONTOWN...CONCORD...BIDVILLE...ODELL...MULBERRY...
CHARLESTON...URSULA...VESTA...FERN...FORT SMITH...HACKETT...
GREENWOOD...BARLING...LAVACA...JENSON...EXCELSIOR...BONANZA...JENNY
LIND...RYE HILL...BLOOMER...CENTRAL CITY...WINSLOW...WEST FORK...
BLACKBURN...HOGEYE...STRICKLER...MORROW...BRENTWOOD...WOOLSEY...
WYOLA...CLYDE...ARNETT...CANEHILL...MOUNTAINBURG...VAN BUREN...
ALMA...CEDARVILLE...NATURAL DAM...CHESTER...KIBLER...SHIBLEY...
FURRY...DYER...FIGURE FIVE...RUDY...LEE CREEK...LOCKE AND MOUNT
GAYLER.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 9, 4:30 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
430 AM CST THU MAR 9 2006

OKZ049-075-076-091100-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
430 AM CST THU MAR 9 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CST
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     LE FLORE...LATIMER AND PUSHMATAHA

AT 430 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF CLAYTON...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MUSE...WHITESBORO...
TALIHINA...HODGEN...SUMMERFIELD...HEAVENER...HOWE...WISTER...
CLAYTON...TUSKAHOMA...KIAMICHI AND ALBION.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Local storm report, Mar 9, 4:34 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
434 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 AM     HAIL             ROLAND                  35.42N 94.51W
03/09/2006  E1.00 INCH       SEQUOYAH           OK   AMATEUR RADIO

&&

FSP
Local storm report, Mar 9, 4:44 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
444 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 AM     HAIL             VAN BUREN               35.44N 94.35W
03/09/2006  E0.75 INCH       CRAWFORD           AR   AMATEUR RADIO

&&

FSP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 8:39 PM CSTSevere Thunderstorm WarningTSACrawford, Sebastian51 min
Mar 8, 9:05 PM CSTSevere Thunderstorm WarningTSAFranklin39 min
Mar 9, 1:52 AM CSTSevere Thunderstorm WarningTSACrawford, Sebastian, Washington73 min
Mar 9, 2:32 AM CSTSevere Thunderstorm WarningTSAFranklin58 min
Mar 9, 4:34 AM CSTSevere Thunderstorm WarningTSACrawford, Sebastian34 min
Mar 9, 1:30 PM CSTSevere Thunderstorm WarningTSACrawford60 min
Mar 9, 1:50 PM CSTSevere Thunderstorm WarningTSAWashington55 min
Mar 9, 1:51 PM CSTSevere Thunderstorm WarningTSASebastian36 min
Mar 9, 2:01 PM CSTSevere Thunderstorm WarningTSAFranklin49 min
Mar 9, 2:04 PM CSTSevere Thunderstorm WarningTSAMadison56 min
Mar 9, 2:35 PM CSTSevere Thunderstorm WarningTSACarroll30 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.